# SDR 95ZZZX479

- Difficulty date: January 8, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2197Z
- Make and model: Piper PA-44-180
- Aircraft serial: 447995293
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Link Assy
- Part number: 8628003
- Condition: Pin Sheared
- Location: Nlg
- Part time: 200 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PIPER ISSUED NOSE GEAR MODIFICATION KIT NR 764-378V HAS TO CHANGE THE COTTER PIN IN THE LOWER NOSE GEAR LINK ASSY TO A LONGER SIZE.  THE 424-051 COTTER PIN IS TOO SMALL AND HAS CAUSED A NOSE GEAR FAILURE DUE TO THE COTTER PIN SHEARING OFF AND THE NUT BACKING OFF THE DOWNLOCK ASSY.  KIT WAS INSTALLED APPROXIMATELY 200 HOURS EARLIER.
